Delayed traumatic hemothorax on ticlopidine and aspirin for coronary stent

Michael W. Quinn, Thomas A Dillard

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

A 64-year-old man presented with worsening dyspnea on exertion and hemothorax of the left chest 7 days after discharge from the hospital on ticlopidine and aspirin after coronary stent placement to his left circumflex artery. He had suffered traumatic rib fractures to the seventh, eighth, and ninth left ribs 28 days before this presentation and 21 days before starting the ticlopidine. Results of chest radiography at discharge 7 days earlier while on aspirin and after brief IV heparin had been negative except for minimal atelectasis and rib fractures barely visible on posteroanterior view. The delayed hemothorax had lowered the peripheral blood hematocrit to 23% and required tube thoracostomy drainage and blood transfusion. The delayed traumatic hemothorax in this case occurred on treatment with ticlopidine and did not recur with continuation of aspirin alone.

Original languageEnglish (US)
Pages (from-to)257-260
Number of pages4
JournalChest
Volume116
Issue number1
DOIs
StatePublished - Jan 1 1999
Externally publishedYes

Fingerprint

Ticlopidine
Hemothorax
Aspirin
Rib Fractures
Stents
Thorax
Thoracostomy
Pulmonary Atelectasis
Ribs
Hematocrit
Radiography
Blood Transfusion
Dyspnea
Heparin
Drainage
Arteries
Therapeutics

Keywords

  • Aspirin
  • Coronary stent
  • Hemothorax
  • Percutaneous transluminal coronary angioplasty
  • Pleural effusion
  • Rib fracture ticlopidine

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Critical Care and Intensive Care Medicine
  • Cardiology and Cardiovascular Medicine

Cite this

Delayed traumatic hemothorax on ticlopidine and aspirin for coronary stent. / Quinn, Michael W.; Dillard, Thomas A.

In: Chest, Vol. 116, No. 1, 01.01.1999, p. 257-260.

Research output: Contribution to journalArticle

Quinn, Michael W. ; Dillard, Thomas A. / Delayed traumatic hemothorax on ticlopidine and aspirin for coronary stent. In: Chest. 1999 ; Vol. 116, No. 1. pp. 257-260.
@article{a468ab9e275d4000ad516c13416d0f07,
title = "Delayed traumatic hemothorax on ticlopidine and aspirin for coronary stent",
abstract = "A 64-year-old man presented with worsening dyspnea on exertion and hemothorax of the left chest 7 days after discharge from the hospital on ticlopidine and aspirin after coronary stent placement to his left circumflex artery. He had suffered traumatic rib fractures to the seventh, eighth, and ninth left ribs 28 days before this presentation and 21 days before starting the ticlopidine. Results of chest radiography at discharge 7 days earlier while on aspirin and after brief IV heparin had been negative except for minimal atelectasis and rib fractures barely visible on posteroanterior view. The delayed hemothorax had lowered the peripheral blood hematocrit to 23{\%} and required tube thoracostomy drainage and blood transfusion. The delayed traumatic hemothorax in this case occurred on treatment with ticlopidine and did not recur with continuation of aspirin alone.",
keywords = "Aspirin, Coronary stent, Hemothorax, Percutaneous transluminal coronary angioplasty, Pleural effusion, Rib fracture ticlopidine",
author = "Quinn, {Michael W.} and Dillard, {Thomas A}",
year = "1999",
month = "1",
day = "1",
doi = "10.1378/chest.116.1.257",
language = "English (US)",
volume = "116",
pages = "257--260",
journal = "Chest",
issn = "0012-3692",
publisher = "American College of Chest Physicians",
number = "1",

}

TY - JOUR

T1 - Delayed traumatic hemothorax on ticlopidine and aspirin for coronary stent

AU - Quinn, Michael W.

AU - Dillard, Thomas A

PY - 1999/1/1

Y1 - 1999/1/1

N2 - A 64-year-old man presented with worsening dyspnea on exertion and hemothorax of the left chest 7 days after discharge from the hospital on ticlopidine and aspirin after coronary stent placement to his left circumflex artery. He had suffered traumatic rib fractures to the seventh, eighth, and ninth left ribs 28 days before this presentation and 21 days before starting the ticlopidine. Results of chest radiography at discharge 7 days earlier while on aspirin and after brief IV heparin had been negative except for minimal atelectasis and rib fractures barely visible on posteroanterior view. The delayed hemothorax had lowered the peripheral blood hematocrit to 23% and required tube thoracostomy drainage and blood transfusion. The delayed traumatic hemothorax in this case occurred on treatment with ticlopidine and did not recur with continuation of aspirin alone.

AB - A 64-year-old man presented with worsening dyspnea on exertion and hemothorax of the left chest 7 days after discharge from the hospital on ticlopidine and aspirin after coronary stent placement to his left circumflex artery. He had suffered traumatic rib fractures to the seventh, eighth, and ninth left ribs 28 days before this presentation and 21 days before starting the ticlopidine. Results of chest radiography at discharge 7 days earlier while on aspirin and after brief IV heparin had been negative except for minimal atelectasis and rib fractures barely visible on posteroanterior view. The delayed hemothorax had lowered the peripheral blood hematocrit to 23% and required tube thoracostomy drainage and blood transfusion. The delayed traumatic hemothorax in this case occurred on treatment with ticlopidine and did not recur with continuation of aspirin alone.

KW - Aspirin

KW - Coronary stent

KW - Hemothorax

KW - Percutaneous transluminal coronary angioplasty

KW - Pleural effusion

KW - Rib fracture ticlopidine

UR - http://www.scopus.com/inward/record.url?scp=0032802895&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0032802895&partnerID=8YFLogxK

U2 - 10.1378/chest.116.1.257

DO - 10.1378/chest.116.1.257

M3 - Article

VL - 116

SP - 257

EP - 260

JO - Chest

JF - Chest

SN - 0012-3692

IS - 1

ER -